Alert archive / New Jersey / Special Weather Statements in 2016

Special Weather Statement, NWS Philadelphia/Mount Holly

July 18, 2016Sussex County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 18, 2016, 7:43 PM EDT for Sussex County, New Jersey. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2016, 7:43 PM EDT (23:43 UTC)
Expired
Jul 18, 2016, 8:30 PM EDT
In force
47 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, NJ

The radar

The Philadelphia radar (KDIX), 146 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1554 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

772 
WWUS81 KPHI 182343
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
743 PM EDT MON JUL 18 2016
 
NJZ001-190030-
SUSSEX-
743 PM EDT MON JUL 18 2016

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 742 PM EDT...A STRONG THUNDERSTORM WAS OVER MILLRIFT...OR NEAR
PORT JERVIS...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PORT JERVIS...NEWTON...MONTAGUE...HOPATCONG...FRANKLIN...HAMBURG...
OGDENSBURG...SUSSEX...BRANCHVILLE...VERNON VALLEY...HIGH POINT...LAKE
MOHAWK...CRANDON LAKES...HAINESVILLE...PELLETTOWN AND HIGHLAND LAKE.

LAT...LON 4120 7437 4098 7464 4116 7491 4121 7486
      4123 7487 4126 7484 4128 7484 4132 7479
      4133 7476 4135 7475 4136 7470
TIME...MOT...LOC 2342Z 306DEG 31KT 4143 7480 
$$

PO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 18, 4:02 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 18, 4:02 PM EDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
402 PM EDT MON JUL 18 2016

.SYNOPSIS...
A cold front will move across our area late tonight and Tuesday
morning. High pressure then builds in for Tuesday night and
Wednesday before shifting to our south and east Thursday and Friday.
A cold front will slowly approach from the northwest over the
weekend, then it should drift across the area late Sunday or Monday.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A Severe Thunderstorm Watch is in effect for the entire forecast
area through 8 p.m. tonight.

Showers and thunderstorms will continue across the region through
this evening. A line of storms will continue to move into and across
the region, with potentially damaging winds and large hail.

A cold front will track across the region through tonight. Showers
and thunderstorms will continue to develop in advance of the front
with a diminishing trend as we head into tonight and start to lose
the solar component that has certainly contributed to the
instability across the region.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
The cold front will exit offshore Tuesday morning and then is
expected to stall to the south of our area. Any additional showers
or thunderstorms that develop will be driven by the proximity of the
front to the southern portions of the forecast area. We continue to
mention a slight chance for some showers and thunderstorms across
portions of Delmarva and southern New Jersey through tomorrow
afternoon.

Meanwhile, we will benefit from the westerly, drying winds moving
across the region as high pressure starts to make its way to our
area. We will see lower dewpoints and, in return, much more
comfortable weather.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Summary...Cooler with much lower dew points for Wednesday into
Thursday, then a round of excessive heat/humidity occurs Friday and
through the weekend.

The synoptic setup is comprised of an upper-level trough across the
Northeast and Mid Atlantic Tuesday night into Wednesday, however
this feature then mainly shifts offshore through Thursday.
Meanwhile, a strong upper-level ridge across the southern states and
also the Plains is forecast to expand a bit into the Mid Atlantic
region into the day Saturday. There will be short wave energy though
traversing the northern tier of the ridge and this could migrate
across parts of the Northeast to Mid Atlantic as we go through
Friday and over the weekend. The main story is the building heat at
the end of the week and persisting over the weekend. Saturday and
possibly Sunday have the potential for high temperatures in some
areas to near the century mark. The excessive heat aspect (high heat
indices) will be determined on the surface dew points. We used a
model blend for Tuesday night through Thursday, then blended in the
12z WPC guidance thereafter. Some adjustments were then made
following additional collaboration with our neighboring offices.

For Tuesday night...A cold front should be south of our area as high
pressure begins to build in from the west. Additional drying works
southward which results in much lower dew points across much of the
region. Prior to this occurring though across Delmarva, there could
be isolated convection early in the evening.

For Wednesday and Thursday...An upper-level trough axis is forecast
to shift to our south and east during this time frame. It looks to
linger though near our area as a ridge builds up the Ohio Valley and
into the lower Great Lakes. The presence of the trough aloft
Wednesday will result in cooler temperatures and much lower dew
points. This will be the case for Thursday as well, however as the
trough exits the heights begin to build allowing afternoon
temperatures to warm a bit. The position of the surface high should
result in a northeast wind to start and then it should become light
enough to allow for sea breezes to become more apparent Thursday
afternoon. A gradual developing return flow though is anticipated as
surface high pressure shifts to our south and east Thursday which
will allow some increase in the dew points by late Thursday
especially across the southern and eastern zones.

For Friday through Monday...The ridge axis is forecast to extend
over our area Friday before getting knocked down a bit later
Saturday and Sunday. This will be due to a short wave trough
traversing southern Canada. This will eventually toss a cold front
our way mainly late Sunday and Monday, however much of the forcing
may end up going well to our north. While there is some timing
differences, Friday through Sunday look very hot and humid with this
potentially continuing Monday as the front could be slower to
arrive.

We are anticipating excessive heat Friday and continuing into at
least the upcoming weekend. Saturday and/or Sunday may end up being
the hottest day of the summer thus far. The upper ridge that
contains the core of the excessive heat will start to flatten over
the central U.S. and subsequently expand eastward toward the Mid
Atlantic late in the week. Return flow around surface high pressure
anchored over the Southeast will be the mechanism for bringing the
heat into the region. Our forecast area looks to reside on the
northern periphery of the core of the heat. Forecast highs are in
the mid 90s Friday and then mid to upper 90s Saturday and Sunday.
The first 100-degree day should be within reach for especially the I-
95 urban corridor and interior Delmarva on Saturday and possibly
Sunday as a weak cold front looks to be slower to arrive. The
direction of the boundary layer winds will help determine exactly
how high the heat indices will be for this event. Higher dew points
(upper 60s and low 70s) would be expected on days where the winds
remain more southerly. In this flow regime, heat indices could
easily exceed 100 degrees. However, some of the guidance suggests
the development of a more westerly wind each day especially with a
surface trough in the vicinity. In this setup, downsloping flow
would contribute to some drying near the surface, yielding heat
indices much closer to the dry-bulb temperature. The excessive heat
continues to be highlighted in the hazardous weather outlook.

There is also the potential for some convection with a short wave
trough passing nearby to our north late Friday and then with a
surface trough over the weekend. Coverage of the convection is
highly uncertain owing to a significant capping inversion in place
and timing/track uncertainties with embedded disturbances. The main
cold front may not actually arrive now until sometime on Monday. For
now we kept the pops on the low side.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Mainly VFR conditions will continue. Showers and thunderstorms will
impact the terminals through 00Z, propagating from west to east and
exiting offshore tonight. MVFR, possibly brief IFR, conditions
expected within storms.

Winds will generally remain southwest 8 to 12 knots through tonight
before shifting to the northwest behind a cold front overnight.
Winds will become light overnight and then increase to around 10
knots or less by Tuesday morning.

OUTLOOK...
Tuesday night through Thursday...VFR. North-northwest winds up to 10
knots becoming northeast Wednesday, then turning southeast to
southwest through Thursday.

Friday and Saturday...Mainly VFR. However, there is a chance for a
few thunderstorms during the afternoon and evening. Brief and
localized flight restrictions would be possible with any
thunderstorms.

&&

.MARINE...
Winds and seas have remained below small craft criteria so far this
afternoon and are not expected to increase much more through the
rest of the afternoon and evening. A strong inversion has capped the
winds over the waters much of the day and it doesn't look to break
before the front arrives. We may see some higher gusts and seas in
the vicinity of thunderstorms but not anticipating sustained small
craft conditions. Therefore, we will cancel the small craft
advisory with this update.

A cold front will cross the area waters overnight and the winds will
shift from southwest to northwest. Wind speeds will generally remain
around 10 to 15 knots.

OUTLOOK...
Tuesday night and Wednesday...The winds and seas not expected to
reach Small Craft Advisory criteria. A pressure surge ahead of
incoming high pressure may produce northeasterly winds of 15-20
knots though for a time Tuesday night and Wednesday morning.

Thursday through Saturday...The conditions overall look to be below
Small Craft Advisory criteria. However, there is a chance some wind
gusts out of the southwest near 25 knots nearshore Thursday
afternoon.

RIP CURRENTS...With building seas and increasing winds during the
afternoon, along with the full moon approaching Tuesday, the risk
for the formation of dangerous rip currents is moderate at the New
Jersey beaches. For the Delaware beaches, the rip current risk is
expected to be low, but there could be some very localized moderate
rip currents. The risk for the formation of dangerous rip currents
on Tuesday currently looks to be low but could approach moderate.

&&

.CLIMATE...
The heat wave that is forecast to begin late in the week and
continue into the weekend has the prospect to deliver the hottest
temperatures we have seen in quite some time. To get a quick
perspective, lets take a look at the climate data for Philadelphia
(PHL airport).

With the latest forecast published this Monday afternoon, the
predicted high temperature for Philadelphia is 96F on Friday (7/22)
and Sunday (7/24) and 98F on Saturday (7/23). Over the last three
years (2014, 2015 and 2016 so far), the highest temperature recorded
at PHL was 96F (7/14/16, 9/3/15, 7/2/14). The last time the
temperature reached or exceeded 98F at PHL was July 18, 2013. The
last 100-degree day at PHL occurred was July 18, 2012.

The following table lists daily record high temperatures for July
22-24 for Philadelphia.

Date:              July 22      July 23      July 24
Record High:       103          101          98
Year Set:          2011         2011         2011

Other sites in the region could be added to this discussion in
future updates, if necessary.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Gorse
Near Term...Meola
Short Term...Meola
Long Term...Gorse/Klein
Aviation...Gorse/Meola
Marine...Gorse/Meola
Climate...Klein
Hazardous weather outlook, Jul 18, 7:25 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
725 PM EDT MON JUL 18 2016

NJZ001-007>009-PAZ054-055-060>062-101-103-105-192330-
SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
725 PM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FRIDAY THROUGH SUNDAY...THE COMBINATION OF HEAT AND HUMIDITY
SHOULD RESULT IN AFTERNOON HEAT INDICES PEAKING AT AROUND 100
DEGREES ESPECIALLY SATURDAY AND SUNDAY, EXCEPT AT HIGHER
ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ015-019-020-NJZ013-020>023-027-192330-
KENT-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
725 PM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FRIDAY THROUGH SUNDAY...THE COMBINATION OF HEAT AND HUMIDITY
SHOULD RESULT IN AFTERNOON HEAT INDICES PEAKING TO BETWEEN 100 AND
105 DEGREES MAINLY SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-192330-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
725 PM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-192330-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
725 PM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-NJZ010-012-015>019-PAZ070-071-102-104-106-192330-
NEW CASTLE-CECIL-KENT MD-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER-
EASTERN MONTGOMERY-LOWER BUCKS-
725 PM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FRIDAY THROUGH SUNDAY...THE COMBINATION OF HEAT AND HUMIDITY
SHOULD RESULT IN AFTERNOON HEAT INDICES PEAKING TO BETWEEN 100 AND
105 DEGREES MAINLY SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 18, 6:55 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
655 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     UPPER DARBY             39.93N  75.27W
07/18/2016                   DELAWARE           PA   TRAINED SPOTTER

            MULTIPLE TREES AND TREE LIMBS DOWN... INCLUDING ONE
            LARGE TREE DOWN ALONG A MAIN HIGHWAY. TIME ESTIMATED
            FROM RADAR.

&&

EVENT NUMBER PHI1601477

GORSE
Local storm report, Jul 18, 6:58 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
658 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     DEWEY BEACH             38.70N  75.08W
07/18/2016  M64 MPH          SUSSEX             DE   WEATHER FLOW

&&

EVENT NUMBER PHI1601478

GORSE
Local storm report, Jul 18, 7:04 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
704 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     WARREN TWP              40.63N  74.52W
07/18/2016                   SOMERSET           NJ   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS DOWN... SOME INTO ROADWAYS.
            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER PHI1601479

GORSE
Local storm report, Jul 18, 7:17 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
717 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND DMG     HAVERFORD TWP           39.98N  75.32W
07/18/2016                   DELAWARE           PA   SOCIAL MEDIA

            SEVERAL LARGE TREES DOWN OR SNAPPED AT THE BASE... SOME
            FALLING ONTO CARS AND OTHER PROPERTY. SOME LARGE LIMBS
            TORN OFF WHICH PULLED DOWN WIRES ESPECIALLY NEAR THE
            HIGH SCHOOL. A SILO AT THE SWISS FARMS WAS DESTROYED.
            TIME ESTIMATED FROM RADAR.

&&

CORRECTED REMARKS

EVENT NUMBER PHI1601453

GORSE
Local storm report, Jul 18, 7:23 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
723 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     TSTM WND GST     POCONO MOUNTAINS AIRPOR 41.14N  75.38W
07/18/2016  M46 MPH          MONROE             PA   ASOS

0258 PM     TSTM WND DMG     OREFIELD                40.63N  75.58W
07/18/2016                   LEHIGH             PA   SOCIAL MEDIA

            TREES AND WIRES DOWN. TIME ESTIMATED FROM RADAR.

0258 PM     TSTM WND DMG     MAXATAWNY TWP           40.52N  75.75W
07/18/2016                   BERKS              PA   SOCIAL MEDIA

            LARGE TREE DOWN ONTO WIRES ON OLD TOPTON ROAD. TIME
            ESTIMATED FROM RADAR.

0300 PM     TSTM WND DMG     BREINIGSVILLE           40.54N  75.63W
07/18/2016                   LEHIGH             PA   SOCIAL MEDIA

            WHEAT CROP DAMAGED. TIME ESTIMATED FROM RADAR.

0305 PM     TSTM WND GST     ALLENTOWN               40.59N  75.48W
07/18/2016  M56 MPH          LEHIGH             PA   EMERGENCY MNGR

            7TH AND HAMILTON IN THE CITY OF ALLENTOWN.

0305 PM     TSTM WND DMG     WHITEHALL TWP           40.66N  75.51W
07/18/2016                   LEHIGH             PA   TRAINED SPOTTER

            TREES DOWN.

0305 PM     TSTM WND DMG     SOUTH WHITEHALL TWP     40.62N  75.55W
07/18/2016                   LEHIGH             PA   TRAINED SPOTTER

            TREES DOWN.

0305 PM     TSTM WND DMG     ALLENTOWN               40.59N  75.48W
07/18/2016                   LEHIGH             PA   SOCIAL MEDIA

            SOME VERY LARGE TREE LIMBS TORN OFF NEAR 13TH STREET
            AND CONGRESS AVENUE... SOME BLOCKING ROADS.

0307 PM     TSTM WND DMG     ALLENTOWN               40.59N  75.48W
07/18/2016                   LEHIGH             PA   SOCIAL MEDIA

            LARGE TREE LIMB DOWN ONTO A CAR ON 22ND STREET BREAKING
            THE BACK WINDOW.

0308 PM     TSTM WND GST     S ALLENTOWN             40.59N  75.48W
07/18/2016  M62 MPH          LEHIGH             PA   TRAINED SPOTTER

            MEASURED AT 308 AND AT 309 PM.

0308 PM     TSTM WND DMG     S ALLENTOWN             40.59N  75.48W
07/18/2016                   LEHIGH             PA   TRAINED SPOTTER

            TREES DOWN

0310 PM     HAIL             TOPTON                  40.50N  75.70W
07/18/2016  E0.88 INCH       BERKS              PA   SOCIAL MEDIA

0315 PM     HAIL             MACUNGIE                40.52N  75.55W
07/18/2016  M0.25 INCH       LEHIGH             PA   TRAINED SPOTTER

0315 PM     FLOOD            ALLENTOWN               40.59N  75.48W
07/18/2016                   LEHIGH             PA   SOCIAL MEDIA

            ROADWAY FLOODING.

0330 PM     TSTM WND DMG     FRANKLIN TWP            40.71N  75.06W
07/18/2016                   WARREN             NJ   EMERGENCY MNGR

            A LARGE BARN COLLAPSED ON SMITH LANE. THERE WAS ALSO
            SOME TREE AND POWER LINE DAMAGE IN THE IMMEDIATE
            VICINITY. TIME ESTIMATED FROM RADAR.

0330 PM     TSTM WND DMG     ASBURY                  40.70N  75.01W
07/18/2016                   WARREN             NJ   SOCIAL MEDIA

            TREE DOWN ALONG WITH SEVERAL LIMBS DOWN. TIME ESTIMATED
            FROM RADAR.

0343 PM     TSTM WND DMG     HAVERFORD TWP           39.98N  75.32W
07/18/2016                   DELAWARE           PA   SOCIAL MEDIA

            SEVERAL LARGE TREES DOWN OR SNAPPED AT THE BASE... SOME
            FALLING ONTO CARS AND OTHER PROPERTY. SOME LARGE LIMBS
            TORN OFF WHICH PULLED DOWN WIRES ESPECIALLY NEAR THE
            HIGH SCHOOL. A SILO AT THE SWISS FARMS WAS DESTROYED.
            TIME ESTIMATED FROM RADAR.

0345 PM     TSTM WND DMG     UPPER DARBY             39.93N  75.27W
07/18/2016                   DELAWARE           PA   TRAINED SPOTTER

            MULTIPLE TREES AND TREE LIMBS DOWN... INCLUDING ONE
            LARGE TREE DOWN ALONG A MAIN HIGHWAY. TIME ESTIMATED
            FROM RADAR.

0353 PM     TSTM WND DMG     1 NE DARTS MILLS        40.55N  74.82W
07/18/2016                   HUNTERDON          NJ   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN IN PORTIONS OF READINGTON
            TOWNSHIP. TIME ESTIMATED FROM RADAR.

0400 PM     TSTM WND GST     PITTSTOWN               40.58N  74.96W
07/18/2016  M45 MPH          HUNTERDON          NJ   NJWXNET

0410 PM     TSTM WND DMG     PIKE CREEK              39.73N  75.70W
07/18/2016                   NEW CASTLE         DE   TRAINED SPOTTER

            TREE LIMBS DOWN

0415 PM     TSTM WND DMG     WARREN TWP              40.63N  74.52W
07/18/2016                   SOMERSET           NJ   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS DOWN... SOME INTO ROADWAYS.
            TIME ESTIMATED FROM RADAR.

0418 PM     TSTM WND GST     STANTON                 39.72N  75.64W
07/18/2016  M50 MPH          NEW CASTLE         DE   TRAINED SPOTTER

0420 PM     TSTM WND DMG     NEWPORT                 39.71N  75.61W
07/18/2016                   NEW CASTLE         DE   SHIP

            SOME TREES AND POWER LINES DOWN. TIME ESTIMATED FROM
            RADAR.

0425 PM     TSTM WND DMG     WILMINGTON MANOR        39.69N  75.58W
07/18/2016                   NEW CASTLE         DE   SOCIAL MEDIA

            LARGE TREE DOWN. TIME ESTIMATED FROM RADAR.

0426 PM     TSTM WND GST     NEW CASTLE COUNTY AIRPO 39.68N  75.61W
07/18/2016  M53 MPH          NEW CASTLE         DE   ASOS

0428 PM     TSTM WND DMG     2 WSW WILMINGTON        39.72N  75.56W
07/18/2016                   NEW CASTLE         DE   SOCIAL MEDIA

            LARGE TREE COMPLETELY TOPPLED OVER AND ONTO A DRIVEWAY
            AND ROAD. THIS OCCURRED IN THE RICHARDSON PARK AREA.
            TIME ESTIMATED BASED ON RADAR.

0430 PM     TSTM WND GST     BLACKWOOD               39.80N  75.06W
07/18/2016  M47 MPH          CAMDEN             NJ   TRAINED SPOTTER

0430 PM     TSTM WND GST     WILMINGTON              39.73N  75.53W
07/18/2016  E50 MPH          NEW CASTLE         DE   SOCIAL MEDIA

0430 PM     TSTM WND DMG     WILMINGTON              39.73N  75.53W
07/18/2016                   NEW CASTLE         DE   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS SNAPPED OFF.

0450 PM     TSTM WND GST     N HOWELL TWP            40.19N  74.20W
07/18/2016  M47 MPH          MONMOUTH           NJ   TRAINED SPOTTER

0513 PM     TSTM WND GST     ATLANTIC CITY INTL AIRP 39.46N  74.58W
07/18/2016  M49 MPH          ATLANTIC           NJ   ASOS

0543 PM     TSTM WND GST     NEWPORT                 39.30N  75.18W
07/18/2016  M52 MPH          CUMBERLAND         NJ   TRAINED SPOTTER

0550 PM     TSTM WND GST     FORTESCUE               39.24N  75.17W
07/18/2016  M53 MPH          CUMBERLAND         NJ   NJWXNET

0552 PM     TSTM WND GST     HARVEY CEDARS           39.70N  74.14W
07/18/2016  M51 MPH          OCEAN              NJ   NJWXNET

0629 PM     TSTM WND GST     CAPE MAY                38.94N  74.90W
07/18/2016  M46 MPH          CAPE MAY           NJ   WEATHER FLOW

0645 PM     TSTM WND GST     DEWEY BEACH             38.70N  75.08W
07/18/2016  M64 MPH          SUSSEX             DE   WEATHER FLOW

&&

EVENT NUMBER PHI1601443 PHI1601447 PHI1601466 PHI1601465 PHI1601444
PHI1601455 PHI1601456 PHI1601462 PHI1601467 PHI1601445 PHI1601446
PHI1601448 PHI1601449 PHI1601472 PHI1601463 PHI1601468 PHI1601453
PHI1601477 PHI1601476 PHI1601457 PHI1601451 PHI1601479 PHI1601458
PHI1601473 PHI1601471 PHI1601450 PHI1601470 PHI1601452 PHI1601459
PHI1601460 PHI1601454 PHI1601461 PHI1601464 PHI1601469 PHI1601474
PHI1601475 PHI1601478

GORSE
Special weather statement, Jul 18, 7:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
743 PM EDT MON JUL 18 2016

NJZ001-190030-
SUSSEX-
743 PM EDT MON JUL 18 2016

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 742 PM EDT...A STRONG THUNDERSTORM WAS OVER MILLRIFT...OR NEAR
PORT JERVIS...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PORT JERVIS...NEWTON...MONTAGUE...HOPATCONG...FRANKLIN...HAMBURG...
OGDENSBURG...SUSSEX...BRANCHVILLE...VERNON VALLEY...HIGH POINT...LAKE
MOHAWK...CRANDON LAKES...HAINESVILLE...PELLETTOWN AND HIGHLAND LAKE.

LAT...LON 4120 7437 4098 7464 4116 7491 4121 7486
      4123 7487 4126 7484 4128 7484 4132 7479
      4133 7476 4135 7475 4136 7470
TIME...MOT...LOC 2342Z 306DEG 31KT 4143 7480

PO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:04 AM EDTSmall Craft AdvisoryPHI12 hr
Jul 18, 2:42 PM EDTSpecial Weather StatementPHISussex63 min
Jul 18, 2:51 PM EDTSevere Thunderstorm WarningPHIHunterdon39 min
Jul 18, 3:25 PM EDTSevere Thunderstorm WarningPHIHunterdon50 min
Jul 18, 3:41 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester49 min
Jul 18, 4:04 PM EDTSpecial Weather StatementPHICamden, Gloucester, Salem56 min
Jul 18, 4:07 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Morris, Somerset38 min
Jul 18, 4:14 PM EDTSevere Thunderstorm WarningPHISalem46 min
Jul 18, 4:15 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem2 hr
Jul 18, 4:37 PM EDTSevere Thunderstorm WarningPHISalem38 min
Jul 18, 4:47 PM EDTSpecial Marine WarningPHI88 min
Jul 18, 4:47 PM EDTSpecial Weather StatementPHIBurlington, Camden43 min
Jul 18, 5:00 PM EDTSpecial Marine WarningPHI60 min
Jul 18, 5:07 PM EDTSpecial Marine WarningPHI83 min
Jul 18, 5:22 PM EDTSpecial Weather StatementPHICumberland, Salem53 min
Jul 18, 5:49 PM EDTSpecial Marine WarningPHI116 min
Jul 18, 5:51 PM EDTSevere Thunderstorm WarningPHIOcean24 min
Jul 18, 6:05 PM EDTSpecial Marine WarningPHI85 min
Jul 18, 6:23 PM EDTSpecial Marine WarningPHI97 min
Jul 18, 12:58 PM EDTSpecial Weather StatementPHICarbon62 min
Jul 18, 1:48 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe57 min
Jul 18, 1:52 PM EDTSpecial Weather StatementPHIChester38 min
Jul 18, 2:28 PM EDTSevere Thunderstorm WarningPHICarbon, Lehigh, Northampton47 min
Jul 18, 3:17 PM EDTSpecial Weather StatementPHIDelaware, Montgomery, Philadelphia43 min
Jul 18, 5:18 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's57 min

Nearby

Special Weather Statements in New Jersey, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.